Alert archive / Nebraska / Severe Thunderstorm Warnings in 2006
Severe Thunderstorm Warning 355, NWS Omaha, NE
NWS Omaha, NE issued this severe thunderstorm warning at Aug 18, 2006, 11:06 AM CDT for Knox County, Nebraska. It was in force for 39 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Aug 18, 2006, 11:06 AM CDT (16:06 UTC)
- Expired
- Aug 18, 2006, 11:45 AM CDT
- In force
- 39 min
- Issued by
- NWS Omaha, NE
- Area
- Counties, with a storm outline in the text
County Knox County, NE
The radar
The Sioux Falls radar (KFSD), 142 km from the middle of the area, began a volume at 16:09 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Omaha, NE (KOAX), launched 12:00Z, 4.1 hours before the alert went out and 193 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 214 J/kg
- Mixed-layer CIN
- -72 J/kg
- Mixed-layer LCL
- 884 m above ground
- 0-6 km bulk shear
- 4 kt
- 0-1 km storm-relative helicity
- -9 m²/s²
- 0-3 km storm-relative helicity
- -86 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Omaha, NE wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 18, 2:31 AM CDT, 8 hours 35 minutes earlier.
Area forecast discussion, Aug 18, 2:31 AM CDT, 8 hours 35 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE OMAHA/VALLEY NE 231 AM CDT FRI AUG 18 2006 .DISCUSSION... SYNOPSIS...00Z UPPR AIR ANLYS INDCD A 596 H5 RIDGE FM SRN TX EWD INTO THE SE US. UPSTRM FM THE RIDGE...W/SWRLY UPPR LVL FLOW EXTNDD FM THE WEST COAST THRU THE NRN PLAINS. THE MAIN SHRTWV TROF WAS LOCATED OVR WRN MT ASSOCIATED WITH MINOR HEIGHT FALLS ACRS PART OF THE NRN PLAINS. A WEAK WAVE WAS ALSO NOTED IN THE SUBTROPICAL FLOW OVR WRN KS/ERN CO. LOW/MID LVL MOISTURE CONTD TO STREAM NWD INTO THE CNTRL PLAINS WITH PWATS ON 00Z SOUNDINGS ABOVE 1.50 IN AT KDDC/KTOP/KOAX. 06Z SFC ANLYS INDCD LO PRES OVR SRN NEB ASSOCIATED WITH THE MNT SHRTWV. A NRLY STNRY BOUNDARY CONTD TO EXTND FM NRN MO WWD INTO CNTRL KS. 07Z RADAR MOSAIC INDCG MCS STARTING TO GET ORGANIZED FM NRN KS INTO SRN IA/NRN MO. FORECAST...WL START THE DAY WITH CAT POPS OVR THE SRN FA AS WLD EXPECT MCS TO CONT TO ORGANIZE OVR SE NEB/NE KS EWD INTO THE MID MS RVR VALLEY. THIS ACTIVITY IS CURRENTLY LOCATED AT THE NOSE OF A 35 KT LO LVL JET OVR CNTRL KS WITH LIFT LINING UP VRY WELL WITH THE 315 K SFC. WLD NOT EXPECT PRECIP TO GET MUCH FARTHER NORTH THAN I-80 THIS MRNG AS THE LO LVL JET VEERS THRU 18Z. MOST SIG PRECIP IS LIKELY TO FALL E OF WHERE THE HEAVY RAIN FELL LAST NIGHT...AND THUS NO FLOOD WATCH FOR THIS MRNG. OTHERWISE...WLD EXPECT SOME TYPE OF A LULL EARLY THIS AFTN OVR MOST OF THE AREA...ALTHOUGH ISO/SCT -SHRA MAY CONT INTO EARLY AFTN OVR SW IA AS NAM INDICATES CONTD LIFT IN THE 315 K SFC THRU 21Z. CONVECTION MAY REDEVELOP IN TWO PRIMARY AREAS LATER THIS AFTN. FIRST WL BE ALNG RESIDUAL BOUNDARY OVR NRN KS/NRN MO AS PREVIOUSLY MENTIONED SUBTROPICAL SHRTWV TROF ROTATES UP THRU THE REGION. OTHERWISE...CONVECTION IS LIKELY TO DEVELOP OVR THE ERN DAKOTAS SW INTO CENTRL NEB ALNG THE INVERTED SFC TROF. WL INCREASE POPS LATE THIS AFTN OVR THE WRN FA AND ALNG THE SRN BOARDER. AREAS OF NE NEB/E-CNTRL NEB/W-CNTRL IA MAY NOT SEE MUCH IN THE WAY OF ACTIVITY THIS AFTN OR EVENING. LITTLE IN THE WAY OF SVR WX THREAT THIS AFTN WITH LIMITED HEATING/WEAK LAPSE RATES. ALTHOUGH SOUNDINGS DO INDC A SLIGHT WET MICROBURST PROFILE...BUT WITH LIMITED INSTABILITY...THREAT SEEMS LIMITED ATTM. WITH PWATS NR 2 INCHES THRU THE DAY...MAY SEE SOME ISO HEAVY RAIN POCKETS DVLP ESPECIALLY IN THE SRN FA LATE THIS AFTN. WLD EXPECT THE MAIN BATCH OF HEAVY RAIN TO STAY S OF THE FA AND W OF THE MAIN SATURATED AREA AND WL HOLD OFF ON FLOOD WATCH FOR TNGHT. SECOND AREA OF CONVECTION OVR NRN NEB/ERN SD MAY HAVE A HARD TIME MAKING IT SOUTH MUCH INTO THE FA THIS EVNG WITH LACK OF INFLOW OF MOIST UNSTABLE AIR...BUT WL CONT WITH SOME LO POPS OVR NE NEB THRU THE EVNG. OTHERWISE...SRN FA CONVECTION SHLD SLIDE SWD THRU THE NIGHT ENDING BY SAT MRNG. HAVE REMOVED POPS FM ENTIRE FA FOR SAT WITH COOL CANADIAN HIGH PRESSURE MOVING IN. SFC HI TO REMAIN IN CONTROL THRU MON WITH DRY WX EXPECTED. DROPPED LOWS SUN MRNG WITH SFC HI OVERHEAD AND CLR SKIES. MAY SEE SOME FOG AT THAT TIME...BUT THIS CAN BE MENTIONED LATER. OTHERWISE NO CHANGES TO THE GOING EXTENDED. && .OAX WATCHES/WARNINGS/ADVISORIES... NE...NONE. IA...NONE. && BOUSTEAD
Hazardous weather outlook, Aug 18, 5:43 AM CDT, 5 hours 23 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE OMAHA/VALLEY NE 543 AM CDT FRI AUG 18 2006 IAZ043-055-056-069-079-080-090-091-NEZ011-012-015>018-030>034- 042>045-050>053-065>068-078-088>093-181743- ANTELOPE-BOONE-BURT-BUTLER-CASS-CEDAR-COLFAX-CUMING-DODGE-DOUGLAS- FREMONT IA-GAGE-HARRISON IA-JEFFERSON-JOHNSON-KNOX-LANCASTER-MADISON- MILLS IA-MONONA IA-MONTGOMERY IA-NEMAHA-OTOE-PAGE IA-PAWNEE-PIERCE- PLATTE-POTTAWATTAMIE IA-RICHARDSON-SALINE-SARPY-SAUNDERS-SEWARD- SHELBY IA-STANTON-THURSTON-WASHINGTON-WAYNE- 543 AM CDT FRI AUG 18 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PARTS OF EASTERN NEBRASKA AND SOUTHWEST IOWA. .DAY ONE...TODAY AND TONIGHT PERIODS OF SHOWERS AND THUNDERSTORMS WILL CONTINUE OVER EASTERN NEBRASKA AND SOUTHWEST IOWA TODAY...ESPECIALLY SOUTHEAST OF A LINE FROM DAVID CITY TO TEKAMAH TO ONAWA IOWA. SEVERE WEATHER IS NOT EXPECTED WITH THIS ACTIVITY...BUT LOCALLY HEAVY RAINFALL WILL BE POSSIBLE. FLOOD WARNINGS CONTINUE FOR THE BIG BLUE RIVER NEAR CRETE AND THE TURKEY CREEK NEAR WILBUR. MINOR FLOODING IS EXPECTED TO CONTINUE IN THESE AREAS TODAY. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... STORM SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY OR TONIGHT. BOUSTEAD
The office that day
Everything else NWS Omaha, NE issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 17, 9:58 PM CDT | Severe Thunderstorm Warning | OAX | Johnson | 27 min |
Nearby
Severe Thunderstorm Warnings in Nebraska, 2006Every severe thunderstorm warning in 2006
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.